Heavy Rain, Nassau
- When
- June 29, 1:00 PM EST to 11:00 PM EST
- Where
- Nassau County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Nine roads in the county had to be closed due to flooding from heavy rains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Nine roads in the county had to be closed due to flooding from heavy rains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 8:30 AM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT WED JUN 29 2005
.SHORT TERM...THERMODYNAMICALLY 12Z JAX SOUNDING IS VIRTUALLY
IDENTICAL TO YESTERDAY MORNING WITH PWAT AROUND 2.3 INCHES AND
MODIFIED CAPE AROUND 3400J/KG. MAIN DIFFERENCE FROM 24 HOURS AGO IS
THAT THE LOW LEVEL FLOW HAS SHIFTED AROUND TO THE SOUTHWEST. STORM
MOTION IS NOW FROM THE SOUTHWEST AROUND 7 KNOTS. IMPACT OF THIS MAY
BE TO KEEP SHOWERS AND STORMS PINNED A BIT CLOSER TO THE EAST COAST
THIS AFTERNOON IS ANY KIND OF SEABREEZE IS ABLE TO DEVELOP. NOT GOOD
NEWS FOR ALREADY SATURATED AREAS. HEAVY RAIN AND FLOODING WILL AGAIN
BE THE PRIMARY THREATS FOR THE AFTERNOON AND EVENING. ALREADY SEEING
SOME HEAVY RAINFALL ACROSS PORTIONS INLAND SE GEORGIA THIS MORNING.
NO SIGNIFICANT CHANGES PLANNED TO THE ZONES THIS MORNING OTHER THAN
TO FRESHEN UP WORDING.
&&
.MARINE...CURRENT FORECAST IN GOOD SHAPE. NO CHANGES PLANNED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
FOLLOWING ZONES...BAKER...COLUMBIA...DUVAL...HAMILTON...
NASSAU...AND SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...COFFEE...
ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...
WARE...AND WAYNE.
MARINE...NONE.
&&
CAMPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT WED JUN 29 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1220 PM EDT WED JUN 29 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA... ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... A DEEP TROPICAL AIRMASS WILL CONTINUE OVER THE AREA TODAY...LEADING TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS...WITH AVERAGE RAINFALL OF 1 TO 3 INCHES AND ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. THE GROUND IS ALREADY SATURATED IN PARTS OF THE AREA FROM RECENT HEAVY RAINFALL...AND THIS HAS ALREADY LED TO SOME FLOODING. ANY ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF LOCALIZED FLOODING OF NORMALLY PRONE AREAS. MOTORISTS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON THURSDAY MAINLY OVER NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/SEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1134 AM EDT WED JUN 29 2005 GAZ151-152-291600- BRANTLEY-PIERCE- 1134 AM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND PIERCE COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL NOON EDT... AT 1134 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS CENTERED 7 MILES WEST OF RAYBON...OR ABOUT 7 MILES SOUTHEAST OF PATTERSON...MOVING EAST AT 5 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND RAYBON...NAHUNTA AND HORTENSE THROUGH NOON EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG U.S. HIGHWAY 82 WEST OF NAHUNTA...AND ALONG STATE ROAD 15 NORTH OF HOBOKEN. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1249 PM EDT WED JUN 29 2005 FLZ040-291715- MARION- 1249 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE RAINFALL VALID UNTIL 115 PM EDT... AT 1249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF LYNNE...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS AROUND MOSS BLUFF AND LYNNE THROUGH 115 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG STATE ROAD 40 FROM LYNNE TO JUNIPER SPRINGS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 119 PM EDT WED JUN 29 2005 FLZ040-291745- MARION- 119 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE RAINFALL VALID UNTIL 145 PM EDT... AT 119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF BURBANK...OR ABOUT 6 MILES NORTHEAST OF OCALA...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND OCALA...ANTHONY...FORT MCCOY AND BURBANK THROUGH 145 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ACROSS THE NORTHEAST SECTIONS OF THE OCALA METRO AREA. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 123 PM EDT WED JUN 29 2005 FLZ020>022-291800- COLUMBIA-HAMILTON-SUWANNEE- 123 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND HAMILTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 200 PM EDT... AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 2 MILES WEST OF WELLBORN...OR ABOUT 9 MILES SOUTHEAST OF LIVE OAK...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND HOUSTON...WELLBORN...WINFIELD...WHITE SPRINGS AND SUWANNEE VALLEY THROUGH 200 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG INTERSTATE 10 BETWEEN LAKE CITY AND LIVE OAK. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 147 PM EDT WED JUN 29 2005 FLZ040-291815- MARION- 147 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE RAINFALL VALID UNTIL 215 PM EDT... AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES EAST OF FORT MCCOY TO 5 MILES NORTH OF OCALA...STATIONARY. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS AROUND SPARR...FORT MCCOY...ANTHONY...OCALA AIRPORT...OCALA AND BURBANK THROUGH 215 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY IN THE NORTHEASTERN SECTIONS OF THE OCALA METRO AREA INCLUDING STATE ROAD 40 AND U.S. HIGHWAY 301. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 158 PM EDT WED JUN 29 2005 FLZ020>022-291830- COLUMBIA-HAMILTON-SUWANNEE- 158 PM EDT WED JUN 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND HAMILTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 230 PM EDT... AT 158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF LIVE OAK TO 11 MILES NORTH OF LAKE CITY...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS AROUND WHITE SPRINGS...MCALPIN...LIVE OAK...HOUSTON...WINFIELD...WELLBORN AND SUWANNEE VALLEY THROUGH 230 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG INTERSTATE 10 BETWEEN LAKE CITY AND LIVE OAK AND ALONG U.S. HIGHWAY 129 SOUTH OF LIVE OAK. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461289.